Alert archive / North Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Raleigh, NC

August 13, 2021Anson County, North Carolina

NWS Raleigh, NC issued this special weather statement at Aug 13, 2021, 2:13 PM EDT for Anson County, North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2021, 2:13 PM EDT (18:13 UTC)
Expired
Aug 13, 2021, 3:00 PM EDT
In force
47 min
Issued by
NWS Raleigh, NC
Hail
0.00 in
Wind
30

County Anson County, NC

The radar

The Raleigh/Durham radar (KRAX), 156 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2021-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 726 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2021-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
726 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1319 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

745 
WWUS82 KRAH 131813
SPSRAH

Special Weather Statement
National Weather Service Raleigh NC
213 PM EDT Fri Aug 13 2021
 
NCZ083-131900-
Anson NC-
213 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of Anson County through
300 PM EDT...

At 213 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wadesboro. This storm was nearly stationary.

HAZARD...Winds up to 35 mph are possible.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Wadesboro, Ansonville, Polkton, Lilesville, Morven, Peachland,
McFarlan, Blewett Falls Lake and White Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3511 8029 3516 8019 3515 8016 3517 8016
      3518 8012 3514 8007 3511 8007 3509 8002
      3508 8000 3512 7995 3512 7992 3507 7991
      3504 7988 3501 7990 3498 7987 3495 7987
      3490 7985 3486 7990 3481 7992 3481 8032
TIME...MOT...LOC 1813Z 213DEG 3KT 3494 8012 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

Kren

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 13, 10:05 AM EDT, 4 hours 8 minutes earlier.

Area forecast discussion, Aug 13, 10:05 AM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
1005 AM EDT Fri Aug 13 2021

.SYNOPSIS...
On the western periphery of strong, subtropical high pressure
centered between the Carolinas and Bermuda, a surface trough will
remain in the lee of the southern and central Appalachians through
Saturday. Meanwhile, a cold front will approach slowly from the
northwest, become modulated by multiple episodes of convection and
outflow along its length, and settle across NC Saturday night into
Sunday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1005 AM Friday...

No significant mods to the forecast this morning with no changes in
the overall pattern.  Raob analysis shows 20C at 850mb once again,
which will result highs in the 93-97 range. No changes the Heat
Advisory.

The main forcing for convection will be the higher terrain where
MLCAPE should be 1000-1500. One difference today is 20kt 500mb flow
at GSO and RNK, which could support some marginally better
clustering of a cells as they try to migrate into the NW Piedmont by
this evening. However given SWrly mid-level flow, storms should
again struggle to move east until a cold pool is established, and
the HRRR is largely absent of any convection in the NW Piedmont.
- Smith

Quiet weather is expected tonight, with another warm and generally
dry night. Low temps are expected to be in the lower-to-mid 70s.

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
As of 400 AM Friday...

A longwave mid/upper trough will move from the Great Lakes into the
Northeast US on Saturday, weakening/suppressing the western Atlantic
ridge and resulting in modest mid-level height falls across central
NC. This will also result in a cold front approaching the area, and
all of the above will result in better forcing for precipitation
compared to today. Deep southerly flow around the Bermuda High will
also continue to bring plenty of moisture into the area. The
atmosphere should become moderately unstable (2000-3000 J/kg) in the
pre-frontal warm sector, so showers and storms expected to develop
along and ahead of the cold front. The best coverage will be in the
northern Piedmont, where POPs are likely. Shear will be very weak,
so storms should be pulse-like in nature. However, isolated strong
damaging wind gusts are still possible into the early evening in the
strongest storms, and the SPC does have portions of the area
(generally from the Triangle north and west) in a marginal risk for
severe storms. Showers may linger well into Saturday night as the
front slowly moves south across the northern Piedmont.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 300 AM Friday...

A stationary front will weaken and linger across the area late this
weekend into early next week. Meanwhile, the remnants of TC Fred are
expected to lift northward and into the Deep South by early next
week and into the southern Appalachians (while weakening
considerably), with moisture streaming north/northeastward and into
our area into early to mid next week, while interacting with the
lingering/dissipating front. This will allow PW's to increase to
around 2 inches during this time frame, with multiple round of
showers and storms expected and resultant lots of cloud cover and
cooler high temps (but quite humid). At this time the heaviest
precip is expected to be across the western/northwestern Piedmont,
while the mid/upper level ridge remains parked off the Carolina
coast. Thus, expect we will likely have some sort of flooding threat
by early/mid next week for at least portions of our area (again best
chance across the far W/NW). Chances for precip will decrease some
by late week as the remnants of Fred dissipate or move to the north
of the region. However, with a lingering moist airmass and better
instability expect we will still see at least scattered showers and
storms even in the wake of the remnants of Fred.

High temps during the medium range will be greatly affected by the
timing and eventual track of Fred. Expect we'll see highs in the 80s
on Sunday, with upper 70s to lower to mid 80s for Monday and
Tuesday, before warming back into the mid to upper 80s on Wednesday
and Thursday, with perhaps more heating/less cloudy. Low temps are
expected to be in the upper 60s to lower 70s.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
As of 645 AM Friday...

24-hour TAF period: Isolated showers and storms (with locally gusty
winds and brief sub-VFR conditions) may again develop this afternoon
and evening, with the best chance in the NW Piedmont around INT/GSO
and very little chance at FAY and RWI. Otherwise, VFR conditions
will prevail through the period. Winds will generally be from the
south or southwest at less than 10 kts. A bit of low stratus can't
be ruled out early Saturday morning, but confidence in that
occurring is low at this time.

Looking beyond 12Z Saturday: As a cold front approaches from the NW,
showers and storms (with locally strong winds and sub-VFR
conditions) will increase in coverage across the northern Piedmont
Saturday afternoon and evening, with less of a threat to the south.
As the front stalls near or over the area and tropical moisture from
Fred gets drawn north, multiple rounds of showers and a few storms
are expected each day across all of central NC. Sub-VFR conditions
from fog/low stratus are also possible each morning.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon today to 7 PM EDT this evening for
NCZ008>011-025>028-040>043-076>078-086-088-089.

&&

SYNOPSIS...MWS
NEAR TERM...Smith
SHORT TERM...Danco
LONG TERM...BSD
AVIATION...Danco
Hazardous weather outlook, Aug 13, 5:27 AM EDT, 8 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
527 AM EDT Fri Aug 13 2021

NCZ008>011-025>028-040>043-076>078-086-088-089-140930-
Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe-
Chatham-Wake-Johnston-Wilson-Lee-Harnett-Wayne-Hoke-Cumberland-
Sampson-
527 AM EDT Fri Aug 13 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a marginal risk of severe storms on Saturday afternoon
and evening from the Triangle north and west. The main threat
will be isolated damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ023-024-073>075-083>085-140930-
Alamance-Orange-Stanly-Montgomery-Moore-Anson-Richmond-Scotland-
527 AM EDT Fri Aug 13 2021

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Heat index values between 100 and 105 degrees are expected again
Friday afternoon.

Heat illnesses are possible if precautions are not taken. Outdoor
exertion, especially in direct sunlight, can increase the risk of
heat illnesses in these conditions.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a marginal risk of severe storms on Saturday afternoon
and evening from the Triangle north and west. The main threat
will be isolated damaging wind gusts.

A cold front will stall near the area from Sunday into early next
week. This will interact with moisture from the remnants from
Tropical Cyclone Fred to result in multiple rounds of showers
and storms. This will result in an increasing threat of locally
heavy rainfall and flooding, with the greatest threat in the
far western/northwestern Piedmont.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007-021-022-038-039-140930-
Person-Forsyth-Guilford-Davidson-Randolph-
527 AM EDT Fri Aug 13 2021

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a marginal risk of severe storms on Saturday afternoon
and evening from the Triangle north and west. The main threat
will be isolated damaging wind gusts.

A cold front will stall near the area from Sunday into early next
week. This will interact with moisture from the remnants from
Tropical Cyclone Fred to result in multiple rounds of showers
and storms. This will result in an increasing threat of locally
heavy rainfall and flooding, with the greatest threat in the
far western/northwestern Piedmont.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 13, 2:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
213 PM EDT Fri Aug 13 2021

NCZ083-131900-
Anson NC-
213 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of Anson County through
300 PM EDT...

At 213 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wadesboro. This storm was nearly stationary.

HAZARD...Winds up to 35 mph are possible.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wadesboro, Ansonville, Polkton, Lilesville, Morven, Peachland,
McFarlan, Blewett Falls Lake and White Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3511 8029 3516 8019 3515 8016 3517 8016
      3518 8012 3514 8007 3511 8007 3509 8002
      3508 8000 3512 7995 3512 7992 3507 7991
      3504 7988 3501 7990 3498 7987 3495 7987
      3490 7985 3486 7990 3481 7992 3481 8032
TIME...MOT...LOC 1813Z 213DEG 3KT 3494 8012

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Kren

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 2:31 PM EDTSpecial Weather StatementRAHFranklin29 min
Aug 13, 2:49 PM EDTSpecial Weather StatementRAHHarnett26 min
Aug 13, 3:42 PM EDTSpecial Weather StatementRAHWake33 min
Aug 13, 4:44 PM EDTSpecial Weather StatementRAHFranklin61 min
Aug 13, 4:47 PM EDTSpecial Weather StatementRAHHoke58 min

Nearby

Special Weather Statements in North Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.